Tennessee, 2019Flash Flooding and Hail in Tennessee, August 13, 2019
August 13, 2019 · NWS OHX · 38 events in 12 counties and zones
Numerous strong to severe thunderstorms developed across Middle Tennessee during the afternoon hours on August 13. Many reports of wind damage, wind gusts measured over 50 knots, large hail, and some flash flooding were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $76,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous strong to severe thunderstorms developed across Middle Tennessee during the afternoon hours on August 13. Many reports of wind damage, wind gusts measured over 50 knots, large hail, and some flash flooding were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 13, 1:21 PM CST, 49 minutes earlier.
Area forecast discussion, Aug 13, 1:21 PM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
221 PM CDT Tue Aug 13 2019
.DISCUSSION...
We're in a bit of a lull here waiting for more widespread convection
to begin. A couple of storms are on the Cumberland Plateau at
forecast time, but these should move off the Plateau in less than an
hour and our focus will then shift to our northwest counties. A few
storms have popped up in Montgomery and Roberston counties, but I
think the main development is still behind these storms, as the
front is back in the Paducah area.
It still looks like all of the necessary ingredients are in place
for damaging wind gusts with storms that develop this afternoon and
evening. Surface based CAPE values in excess of 5000 J/Kg are
blanketing areas west of I-65, downdraft CAPEs are around 1200 J/Kg,
mid-level lapse rates are good (~7.0 degrees/Km) and bulk shear
values of 25-30 kts are being seen, too. Not off the chart, but with
the instability values in place, it's not going to require a whole
lot of shear to help organize at least a couple of updrafts long
enough to warrant several warnings late this afternoon and evening.
PW values are also off the charts, obviously. This morning's OHX
sounding was showing just over 2.0 inches and latest LAPS sounding
have increased those numbers to 2.16 inches in the Metro area. Storm
motions are just high enough so I'm not overly concerned about
rainfall, but these storms will be efficient rainmakers, so some
localized flooding isn't out of the question in areas that typically
see poor drainage. You know who you are.
Most of the storm activity will push south of I-40 for the evening
hours and should be falling apart prior to the midnight hour and
once it ends, that's going to be it in the rain department for
several days. Temperatures will fall back towards normals for this
time of the year and drier air will help those 90-ish afternoon
temperatures feel more bearable. The dry air will also make a couple
of evening feel much cooler, too.
As we get into the last half of the workweek and into Saturday, the
upper level pattern should shift and become more southwesterly. This
will help temperatures rebound back into the mid-90s once again for
the weekend. Dew points will also be on the rise and Sunday night,
precipitation returns to the forecast. The first half of next week
could be wet, but at least we should be dry most of this weekend.
&&
.AVIATION...
18Z TAF DISCUSSION.
The first line of thunderstorms that came out of Kentucky this
morning have worked their way south of I-40 as of 17Z. Still
expect more thunderstorms to develop later this afternoon. VCTS
will be a safe bet all across Middle TN this afternoon and will
use that at all TAF sites starting at 18Z. Also tried to use the
higher resolution models to time the expected lines of
thunderstorms via TEMPO groups. For BNA and MQY expect this to be
between 22Z and 01Z. For CSV there could be two waves...one from
20Z to 22Z and then again from 00Z to 02Z. CKV was a bit harder as
it looks like the line of storms should develop east of here.
With that thinking will leave the VCTS for CKV. Conditions should
be VFR expect for in and around thunderstorms where MVFR and IFR
can be expected.
Once the thunderstorms die off later this evening...overnight fog
becomes an issue. IFR conditions will be possible area wide
starting around to after 08Z.
Winds will be southwest around 10kts this afternoon and evening.
Gustier in and around thunderstorms. Winds will become more
northerly tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 74 90 68 91 68 / 60 0 0 0 0
Clarksville 71 88 65 88 66 / 20 0 0 0 0
Crossville 69 83 63 84 61 / 80 10 0 0 0
Columbia 72 89 66 90 66 / 80 0 0 0 0
Lawrenceburg 72 87 66 89 65 / 80 0 0 0 0
Waverly 72 89 67 89 67 / 40 0 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Wayne-Williamson-Wilson.
&&
DISCUSSION......Unger
AVIATION........12
Hazardous weather outlook, Aug 13, 4:01 AM CST, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Tue Aug 13 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-141000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Tue Aug 13 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect west of the Cumberland Plateau
today. A dangerous combination of heat and humidity is expected
this afternoon with heat index values reaching 105 to 109 degrees.
Heat safety precautions are advised for any outdoor activities.
Scattered to numerous strong to severe thunderstorms are expected
to develop across southern Kentucky this afternoon, then spread
southeastward across all of Middle Tennessee from late afternoon
into the evening. Damaging winds are the main threat with these
storms, with heavy rainfall and localized flooding also possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for this afternoon and evening.
Shamburger
In the hours before
Special weather statement, Aug 13, 1:32 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
232 PM CDT Tue Aug 13 2019
TNZ026-027-132015-
Davidson TN-Cheatham TN-
232 PM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON AND CENTRAL
CHEATHAM COUNTIES UNTIL 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ashland City, Nashville, Madison, Goodlettsville, Forest Hills, Oak
Hill, Belle Meade, Pegram, Joelton, Beaman Park, Bells Bend and
Whites Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3631 8669 3606 8681 3613 8716 3617 8716
3618 8715 3619 8715 3633 8714
TIME...MOT...LOC 1931Z 282DEG 27KT 3622 8708
13Special weather statement, Aug 13, 1:37 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
237 PM CDT Tue Aug 13 2019
TNZ007-008-132015-
Robertson TN-Sumner TN-
237 PM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMNER AND ROBERTSON
COUNTIES UNTIL 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving east at 30 mph. Other thunderstorms were
developing across the area as well.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains,
Portland, Orlinda, Adams, Cedar Hill, Mitchellville and Black Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3665 8642 3632 8664 3634 8672 3638 8673
3641 8675 3639 8678 3636 8679 3644 8708
3664 8704 3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 1936Z 281DEG 27KT 3654 8698
13Special weather statement, Aug 13, 1:53 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
253 PM CDT Tue Aug 13 2019
TNZ008-009-027>029-062-132030-
Rutherford TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Macon TN-
253 PM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHWESTERN
RUTHERFORD...SUMNER...WESTERN WILSON...WESTERN MACON AND TROUSDALE
COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Gallatin to near Bellevue.
Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gallatin, Lebanon, Lafayette, Hartsville, Nashville, Madison,
Hendersonville, Smyrna, La Vergne, Mount Juliet, Goodlettsville,
White House, Millersville, Forest Hills, Oak Hill, Belle Meade,
Lakewood, Westmoreland, Hermitage and Rural Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.
LAT...LON 3658 8591 3597 8648 3613 8700 3614 8700
3663 8643
TIME...MOT...LOC 1952Z 290DEG 24KT 3648 8647 3615 8696
13Event by event
30 thunderstorm wind, 6 hail, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Davidson
- When
- August 13, 2:10 PM CST
- Where
- Davidson County, 1 mi SSW of Richland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.136, -86.885
Twitter report indicated a tree was blown down on Charlotte Pike just east of the Nashville West shopping center.
Thunderstorm Wind, Davidson
- When
- August 13, 2:12 PM CST
- Where
- Davidson County, 0.82 mi NE of West Meade
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.130, -86.911
Facebook report indicated tree branches and tree debris were blown down on River Road.
Thunderstorm Wind, Davidson
- When
- August 13, 2:16 PM CST
- Where
- Davidson County, 1.25 mi SW of Berry Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.105, -86.783
A tree was blown down that blocked Caldwell Lane between Caldwell Court and General Bate Drive.
Hail, Davidson
- When
- August 13, 2:17 PM CST
- Where
- Davidson County, West Meade
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 36.120, -86.920
A Twitter tSpotter report and photo showed nickel size hail fell in West Meade.
Hail, Davidson
- When
- August 13, 2:19 PM CST
- Where
- Davidson County, 1.77 mi WNW of Oglesby
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 36.060, -86.759
A Twitter tSpotter report and photo showed pea to nickel size hail fell around 1 mile south of Crieve Hall.
Thunderstorm Wind, Davidson
- When
- August 13, 2:19 PM CST
- Where
- Davidson County, 1.77 mi WNW of Oglesby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.060, -86.759
A Twitter tSpotter report indicated tree damage in Crieve Hall.
Thunderstorm Wind, Davidson
- When
- August 13, 2:27 PM CST
- Where
- Davidson County, 1.27 mi W of Oglesby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.047, -86.752
A Twitter tSpotter report indicated a tree was blown down across Hill Road in front of Granbery Elementary School.
Thunderstorm Wind, Wilson
- When
- August 13, 2:27 PM CST
- Where
- Wilson County, 0.37 mi NW of Martha
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.234, -86.435
A large tree was snapped near Highway 70 at Highway 109.
Thunderstorm Wind, Wilson
- When
- August 13, 2:36 PM CST
- Where
- Wilson County, 0.57 mi N of Lebanon Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.188, -86.320
An airport hangar under construction at the Lebanon Airport collapsed due to high thunderstorm winds.
Thunderstorm Wind, Wilson
- When
- August 13, 2:38 PM CST
- Where
- Wilson County, 2.18 mi WNW of Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.282, -86.386
A tree was blown down across the road at Coles Ferry Road near Cairo Bend Road.
Thunderstorm Wind, Wilson
- When
- August 13, 2:38 PM CST
- Where
- Wilson County, 2.06 mi SSW of Hunters Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.272, -86.281
A tree was blown down in the 1485 block of Old Hunters Point Pike.
Thunderstorm Wind, Rutherford
- When
- August 13, 2:41 PM CST
- Where
- Rutherford County, 0.27 mi SE of Sandhill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.028, -86.546
A Facebook report indicated trees were blown down in the Cedar Glen area of La Vergne.
Thunderstorm Wind, Rutherford
- When
- August 13, 2:44 PM CST
- Where
- Rutherford County, Smyrna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.980, -86.530
A Twitter tSpotter report indicated tree damage and pea size hail in Smyrna.
Thunderstorm Wind, Rutherford
- When
- August 13, 2:44 PM CST
- Where
- Rutherford County, La Vergne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.020, -86.580
An outdoor detached carport was blown into the yard of a neighboring home in La Vergne.
Thunderstorm Wind, Wilson
- When
- August 13, 2:45 PM CST
- Where
- Wilson County, 1.71 mi ESE of Vesta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.063, -86.391
Numerous trees were blown down along Vesta Road.
Thunderstorm Wind, Rutherford
- When
- August 13, 2:53 PM CST
- Where
- Rutherford County, 1.2 mi ENE of Leanna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.938, -86.431
Trees were blown down on Sulphur Springs Road.
Thunderstorm Wind, Rutherford
- When
- August 13, 2:53 PM CST
- Where
- Rutherford County, 0.94 mi N of Sandhill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.044, -86.549
Numerous trees and power lines were blown down across the Lake Forest subdivision in La Vergne with some falling on cars and homes.
Thunderstorm Wind, Rutherford
- When
- August 13, 2:55 PM CST
- Where
- Rutherford County, 0.98 mi ENE of Sandhill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.037, -86.535
Facebook photos showed extensive siding blown off a home at 269 Hollandale Road.
Thunderstorm Wind, Rutherford
- When
- August 13, 3:02 PM CST
- Where
- Rutherford County, 1.67 mi WNW of Rock Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.962, -86.576
Several trees were blown down around the Blair Road and Rock Springs Road area.
Thunderstorm Wind, Rutherford
- When
- August 13, 3:11 PM CST
- Where
- Rutherford County, 0.9 mi E of Rocky Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.932, -86.564
A tree was blown down on Rocky Fork Road near Stewart Creek Elementary School.
Thunderstorm Wind, Davidson
- When
- August 13, 3:14 PM CST
- Where
- Davidson County, 1.38 mi NE of Belle Meade
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.116, -86.855
A tree was blown down blocking Belle Meade Boulevard near Bonaventure Place.
Thunderstorm Wind, Davidson
- When
- August 13, 3:15 PM CST
- Where
- Davidson County, 1.66 mi NE of Belle Meade
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.116, -86.848
A large tree was blown down on Linwood Drive blocking one lane.
Thunderstorm Wind, Smith
- When
- August 13, 3:15 PM CST
- Where
- Smith County, Grant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.180, -86.080
A Facebook report indicated trees were blown down in the Grant community.
Hail, Williamson
- When
- August 13, 3:27 PM CST
- Where
- Williamson County, College Grove
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.780, -86.680
Facebook photos showed quarter size hail fell in College Grove.
Thunderstorm Wind, Rutherford
- When
- August 13, 3:27 PM CST
- Where
- Rutherford County, 3.54 mi ENE of Kittrell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.834, -86.189
Large tree limbs were blown down on Bievins Hill Road near Goochie Ford Road.
Hail, Williamson
- When
- August 13, 3:32 PM CST
- Where
- Williamson County, Arrington
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.870, -86.720
A Twitter tSpotter report indicated 3/4 inch hail fell in Arrington.
Flash Flood, Davidson
- When
- August 13, 3:55 PM CST to 4:30 PM CST
- Where
- Davidson County, 1.57 mi E of Richland to 2.33 mi SSW of Nashville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.154, -86.852
Flash flooding affected roads across much of south Nashville. Twitter tSpotter reports, photos and videos showed water covering numerous roadways including West End Avenue near Montgomery Bell Academy, Natchez Trace at West End Avenue, I-440 near West End Avenue, I-440 at I-24, the I-65 South ramp to I-440 West, Bransford Road and Craighead Road near the Fairgrounds, and 24th Avenue near Vanderbilt University between the 25th Avenue parking garage and the VA Hospital. Two cars stalled in high water on Morrow Road under I-40.
Hail, Lawrence
- When
- August 13, 4:24 PM CST
- Where
- Lawrence County, 0.87 mi NE of Summertown
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.440, -87.290
Lawrence County EMA reported quarter size hail fell and caused car windshield damage along Highway 20 in Summertown just west of the Lawrence/Maury County line.
Thunderstorm Wind, Bedford
- When
- August 13, 4:46 PM CST
- Where
- Bedford County, 2.46 mi E of Fall Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.571, -86.506
The roof was blown off a trailer home on Old Nashville Dirt Road.
Thunderstorm Wind, Bedford
- When
- August 13, 4:52 PM CST
- Where
- Bedford County, Bomar Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.570, -86.450
The KSYI Shelbyville AWOS measured a wind gust of 51 knots / 59 mph.
Thunderstorm Wind, Giles
- When
- August 13, 4:59 PM CST
- Where
- Giles County, 1.93 mi ENE of Liberty Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.338, -87.167
A Twitter tSpotter report indicated a tree was blown down on Rhea Branch Road in Campbellsville.
Hail, Giles
- When
- August 13, 4:59 PM CST
- Where
- Giles County, Campbellsville
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.330, -87.130
Hail up to quarter size was reported near Campbellsville.
Thunderstorm Wind, Coffee
- When
- August 13, 5:12 PM CST
- Where
- Coffee County, 1.08 mi NW of Fairview
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.439, -86.246
A tree and power lines were blown down on Cascade Hollow Road near Schmeide Machinery.
Thunderstorm Wind, Bedford
- When
- August 13, 5:22 PM CST
- Where
- Bedford County, 1.24 mi ENE of Whitaker
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.459, -86.611
Trees were blown down across Gant Road.
Thunderstorm Wind, Lewis
- When
- August 13, 5:22 PM CST
- Where
- Lewis County, 4.97 mi SSW of Gordonsburg
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 35.502, -87.458
RAWS station MERT1 Meriwether Lewis measured a wind gust of 63 mph.
Thunderstorm Wind, Perry
- When
- August 13, 6:15 PM CST
- Where
- Perry County, 1.04 mi SE of Linden
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.608, -87.839
A tree and power lines were blown down on Highway 13 South near the Linden Water Plant.
Flash Flood, Lawrence
- When
- August 13, 7:27 PM CST
- Where
- Lawrence County, 2.6 mi SW of Gaitherville to 2.46 mi E of Spring Creek
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.224, -87.404
Glenn Spring Road at West Point Road was under water and closed.
Thunderstorm Wind, Wayne
- When
- August 13, 7:35 PM CST
- Where
- Wayne County, 1.31 mi NW of South Highland
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.245, -87.764
A tree was blown down on Highway 13 South near Dales Market.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 13 to 17, 20198 deaths · 28 events
- Heat in Utah, August 13, 20191 death · 1 event
- Damaging Winds and Lightning Strikes in Georgia, August 13 to 14, 2019$109,000 · 55 kt wind · 15 events
- Damaging Winds and Lightning Strike in Mississippi, August 13, 2019$100,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Kansas, August 13, 2019$20,000 · 2 in hail · 32 events
- Damaging Winds in North Carolina, August 13, 2019$54,000 · 55 kt wind · 9 events
- Damaging Winds in North Carolina, August 13, 2019$36,000 · 50 kt wind · 9 events
- Damaging Winds in Virginia, August 13, 2019$26,000 · 51 kt wind · 14 events
- Flash Flood and Hail in Nebraska, August 13, 2019$7,000 · 2.5 in hail · 29 events
- Hail and Damaging Winds in Kansas, August 13, 20191.75 in hail · 27 events
- Damaging Winds in Virginia, August 13, 2019$16,000 · 50 kt wind · 10 events
- Excessive Heat and Heat in Alabama, August 13, 201916 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853989, 853990, 853991, 853992, 853994, 853995, 853996, 853997, 853999, 854000, 854001, 854003, 854004, 854005, 854006, 854007, 854008, 854010, 854011, 854012, 854015, 854016, 854017, 854018, 854019, 854020, 854047, 854021, 854023, 854024, 854022, 854025, 854026, 854028, 854029, 854031, 854069, 854035.